Alert archive / Utah / Wind Advisories in 2022

Wind Advisory 20, NWS Salt Lake City, UT

April 21, 20227 counties in Utah

NWS Salt Lake City, UT issued this wind advisory at Apr 21, 2022, 3:24 PM MDT for 7 counties in Utah. It took effect at Apr 22, 2022, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2022, 3:24 PM MDT (21:24 UTC)
In effect from
Apr 22, 2022, 9:00 AM MDT
Expired
Apr 22, 2022, 6:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

Counties Emery County, UT, Garfield County, UT, Kane County, UT, San Juan County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 134 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.4 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2022-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2022-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5121 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

163 
WWUS75 KSLC 212124
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
324 PM MDT Thu Apr 21 2022

UTZ121-128-130-220600-
/O.NEW.KSLC.WI.Y.0020.220422T1500Z-220423T0000Z/
/O.CON.KSLC.WI.Y.0019.000000T0000Z-220422T0400Z/
San Rafael Swell-South Central Utah-Western Canyonlands-
Including the cities of Green River, Goblin Valley, Kanab, 
Escalante, and Hanksville
324 PM MDT Thu Apr 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY...

* WHAT...For the first Wind Advisory, southwest winds 25 to 30 mph
  with gusts up to 45 mph. For the second Wind Advisory, southwest
  winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...San Rafael Swell, South Central Utah and Western 
  Canyonlands.

* WHEN...For the first Wind Advisory, until 10 PM MDT this 
  evening. For the second Wind Advisory, from 9 AM to 6 PM MDT 
  Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ131-220600-
/O.NEW.KSLC.WI.Y.0020.220422T1500Z-220423T0000Z/
Glen Canyon Recreation Area/Lake Powell-
Including the cities of Big Water and Bullfrog
324 PM MDT Thu Apr 21 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Glen Canyon Recreation Area/Lake Powell.

* WHEN...From 9 AM to 6 PM MDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. In addition, winds will cause rough
  chop on Lake Powell. Small boats will be especially prone to 
  capsizing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ115-116-119-122-220400-
/O.CON.KSLC.WI.Y.0019.000000T0000Z-220422T0400Z/
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Sevier Valley-Southwest Utah-
Including the cities of Delta, Little Sahara, Nephi, Scipio, 
Fillmore, Richfield, Salina, Beaver, Cedar City, and Milford
324 PM MDT Thu Apr 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Millard and Juab Counties and Southwest Utah.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Strong crosswinds are expected 
  on east-west routes. Blowing dust may reduce visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ105-220400-
/O.CON.KSLC.WI.Y.0019.000000T0000Z-220422T0400Z/
Salt Lake Valley-
Including the cities of Salt Lake City, West Jordan, and Sandy
324 PM MDT Thu Apr 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Salt Lake Valley.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds may occur on east- west
  routes including I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ102-220400-
/O.CON.KSLC.WI.Y.0019.000000T0000Z-220422T0400Z/
Tooele and Rush Valleys-
Including the cities of Tooele, Grantsville, and Vernon
324 PM MDT Thu Apr 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Tooele and Rush Valleys.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds are possible on 
  east- west routes including I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
7 follow-up statements
714 
WWUS75 KSLC 220449
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1049 PM MDT Thu Apr 21 2022

UTZ121-128-130-131-221300-
/O.CON.KSLC.WI.Y.0020.220422T1500Z-220423T0000Z/
San Rafael Swell-South Central Utah-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-
Including the cities of Green River, Goblin Valley, Kanab, 
Escalante, Hanksville, Big Water, and Bullfrog
1049 PM MDT Thu Apr 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Utah, San Rafael Swell, Glen Canyon 
  Recreation Area/Lake Powell and Western Canyonlands.

* WHEN...From 9 AM to 6 PM MDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. In addition, winds will cause rough
  chop on Lake Powell. Small boats will be especially prone to
  capsizing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
246 
WWUS75 KSLC 220556
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1156 PM MDT Thu Apr 21 2022

UTZ108-221100-
/O.NEW.KSLC.WI.Y.0021.220422T0556Z-220422T1100Z/
Wasatch Back-
Including the cities of Huntsville, Park City, and Heber City
1156 PM MDT Thu Apr 21 2022

...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts to 55 mph.

* WHERE...Wasatch Back.

* WHEN...Until 5 AM MDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Strong crosswinds are possible on
  east-west running routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ121-128-130-131-221400-
/O.CON.KSLC.WI.Y.0020.220422T1500Z-220423T0000Z/
San Rafael Swell-South Central Utah-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-
Including the cities of Green River, Goblin Valley, Kanab, 
Escalante, Hanksville, Big Water, and Bullfrog
1156 PM MDT Thu Apr 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Utah, San Rafael Swell, Glen Canyon 
  Recreation Area/Lake Powell and Western Canyonlands.

* WHEN...From 9 AM to 6 PM MDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
219 
WWUS75 KSLC 220641
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1241 AM MDT Fri Apr 22 2022

UTZ108-221100-
/O.UPG.KSLC.WI.Y.0021.000000T0000Z-220422T1100Z/
/O.NEW.KSLC.HW.W.0007.220422T0641Z-220422T1100Z/
Wasatch Back-
Including the cities of Huntsville, Park City, and Heber City
1241 AM MDT Fri Apr 22 2022

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MDT EARLY THIS
MORNING...

* WHAT...South winds 30 to 40 mph with gusts to 65 mph.

* WHERE...Wasatch Back.

* WHEN...Until 5 AM MDT early this morning.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ121-128-130-131-221445-
/O.CON.KSLC.WI.Y.0020.220422T1500Z-220423T0000Z/
San Rafael Swell-South Central Utah-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-
Including the cities of Green River, Goblin Valley, Kanab, 
Escalante, Hanksville, Big Water, and Bullfrog
1241 AM MDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Utah, San Rafael Swell, Glen Canyon 
  Recreation Area/Lake Powell and Western Canyonlands.

* WHEN...From 9 AM to 6 PM MDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Rough conditions are expected on
  area lakes including Lake Powell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
009 
WWUS75 KSLC 220832
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
232 AM MDT Fri Apr 22 2022

UTZ108-221100-
/O.CON.KSLC.HW.W.0007.000000T0000Z-220422T1100Z/
Wasatch Back-
Including the cities of Huntsville, Park City, and Heber City
232 AM MDT Fri Apr 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MDT EARLY THIS
MORNING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Wasatch Back.

* WHEN...Until 5 AM MDT early this morning.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ114-120-221645-
/O.NEW.KSLC.WI.Y.0022.220423T0300Z-220423T1500Z/
Western Uinta Basin-Castle Country-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
and Emery
232 AM MDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SATURDAY...

* WHAT...West to northwest winds 20 to 30 mph with gusts up to 55
  mph expected.

* WHERE...Western Uinta Basin and Castle Country.

* WHEN...From 9 PM this evening to 9 AM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...The strongest winds in Castle Country will
  be near and west of SR-10 including Orangeville, Ferron, and
  Castle Dale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ129-221645-
/O.EXA.KSLC.WI.Y.0020.220422T1500Z-220423T0000Z/
Capitol Reef National Park and Vicinity-
Including the cities of Loa and Torrey
232 AM MDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Capitol Reef National Park and Vicinity.

* WHEN...From 9 AM this morning to 6 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ121-128-130-131-221645-
/O.CON.KSLC.WI.Y.0020.220422T1500Z-220423T0000Z/
San Rafael Swell-South Central Utah-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-
Including the cities of Green River, Goblin Valley, Kanab, 
Escalante, Hanksville, Big Water, and Bullfrog
232 AM MDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...San Rafael Swell, South Central Utah, Western 
  Canyonlands and Glen Canyon Recreation Area/Lake Powell.

* WHEN...From 9 AM this morning to 6 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Rough conditions are expected on
  area lakes including Lake Powell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
126 
WWUS75 KSLC 220936
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
336 AM MDT Fri Apr 22 2022

UTZ108-221045-
/O.CAN.KSLC.HW.W.0007.000000T0000Z-220422T1100Z/
Wasatch Back-
Including the cities of Huntsville, Park City, and Heber City
336 AM MDT Fri Apr 22 2022

...HIGH WIND WARNING IS CANCELLED...

Wind gusts have rapidly decreased in the last hour across the
Wasatch Back. Occasional wind gusts to near 40 mph will be 
possible through the morning but the threat for wind gusts in 
excess of 65 mph has ended. Therefore, the high wind warning will 
be cancelled early. 

$$

UTZ121-128>131-230000-
/O.CON.KSLC.WI.Y.0020.220422T1500Z-220423T0000Z/
San Rafael Swell-South Central Utah-
Capitol Reef National Park and Vicinity-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-
Including the cities of Green River, Goblin Valley, Kanab, 
Escalante, Loa, Torrey, Hanksville, Big Water, and Bullfrog
336 AM MDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...San Rafael Swell, South Central Utah, Capitol Reef
  National Park and Vicinity, Western Canyonlands and Glen Canyon
  Recreation Area/Lake Powell.

* WHEN...From 9 AM this morning to 6 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Rough conditions are expected 
  on area lakes including Lake Powell.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ114-120-230000-
/O.CON.KSLC.WI.Y.0022.220423T0300Z-220423T1500Z/
Western Uinta Basin-Castle Country-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
and Emery
336 AM MDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MDT SATURDAY...

* WHAT...West to northwest winds 20 to 30 mph with gusts up to 
  55 mph expected.

* WHERE...Western Uinta Basin and Castle Country.

* WHEN...From 9 PM this evening to 9 AM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...The strongest winds in Castle Country 
  will be near and west of SR-10 including Orangeville, Ferron, 
  and Castle Dale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
146 
WWUS75 KSLC 222109
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
309 PM MDT Fri Apr 22 2022

UTZ121-222215-
/O.CAN.KSLC.WI.Y.0020.000000T0000Z-220423T0000Z/
San Rafael Swell-
Including the cities of Green River and Goblin Valley
309 PM MDT Fri Apr 22 2022

...WIND ADVISORY IS CANCELLED...

The strong and gusty southerly winds will continue to subside 
across the area.

$$

UTZ128>131-230000-
/O.CON.KSLC.WI.Y.0020.000000T0000Z-220423T0000Z/
South Central Utah-Capitol Reef National Park and Vicinity-
Western Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Kanab, Escalante, Loa, Torrey, 
Hanksville, Big Water, and Bullfrog
309 PM MDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...South Central Utah, Capitol Reef National Park and 
  Vicinity, Western Canyonlands and Glen Canyon Recreation 
  Area/Lake Powell.

* WHEN...Through 6 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Rough conditions are expected 
  on area lakes including Lake Powell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ114-120-230515-
/O.CON.KSLC.WI.Y.0022.220423T0300Z-220423T1500Z/
Western Uinta Basin-Castle Country-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
and Emery
309 PM MDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MDT SATURDAY...

* WHAT...West to northwest winds 20 to 30 mph with gusts up to 
  55 mph expected.

* WHERE...Western Uinta Basin and Castle Country.

* WHEN...From 9 PM this evening to 9 AM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
430 
WWUS75 KSLC 222354
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
554 PM MDT Fri Apr 22 2022

UTZ128>131-230100-
/O.EXP.KSLC.WI.Y.0020.000000T0000Z-220423T0000Z/
South Central Utah-Capitol Reef National Park and Vicinity-
Western Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Kanab, Escalante, Loa, Torrey, 
Hanksville, Big Water, and Bullfrog
554 PM MDT Fri Apr 22 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

Though occasional gusts in excess of 30 mph are possible early
this evening, winds have diminished significantly and the advisory
is being allowed to expire. .

$$

UTZ114-120-231200-
/O.CON.KSLC.WI.Y.0022.220423T0300Z-220423T1500Z/
Western Uinta Basin-Castle Country-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
and Emery
554 PM MDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Castle Country and Western Uinta Basin.

* WHEN...From 9 PM this evening to 9 AM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 21, 10:38 AM MDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 21, 10:38 AM MDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1038 AM MDT Thu Apr 21 2022

.UPDATE...Aviation discussion updated as per below. The remainder
of the forecast remains unchanged.

&&

.SYNOPSIS...A trough crossing the West through Saturday will first
bring windy conditions Thursday, followed by widespread
precipitation Friday into Saturday. Drier conditions are expected
early next week.

&&

.SHORT TERM (Through 12Z Sunday)...Morning satellite and upper
analysis indicates a strong upper low off the Pacific Coast, with
broad upper level diffluence across the Interior West. Current
observations indicate gusty winds have developed across portions
of the Salt Lake and Tooele Valleys, with gusts up to 45 mph so
far this morning. Gusty winds are also being reported in the Cedar
City vicinity.

As the upper level trough elongates off the Pacific Coast this
afternoon, a 120kt+ jet max with approaching exit region will be
crossing the region. This jet will be associated with an
approaching atmospheric river, the main southerly trajectory for
impacts to southern Utah. A 700mb wind maximum around 40-50kts
will be present across much of the state. Looking at NAEFS/EPS
return intervals on these winds, a corridor of around a 10 year
return interval is stretched across southwestern Utah. As one
would expect, the bulk of the probabilistic, ensemble and CAMs
guidance indicate much of western and southern Utah will see wind
gusts in the advisory range (with potentially a few locations in
western Utah seeing isolated wind gusts to 60 mph). This all
correlates well with research suggesting atmospheric rivers of
this nature are correlated with strong wind events.

Added wind advisories for the Tooele and Salt Lake Valleys based
on observations and the bulk of the guidance. Also added eastern
Juab and Millard Counties as well as the Sevier Valley, south
central Utah and the Swell and western Canyonlands areas. Expect
today will be a windy day for many locations.

Looking at wind-blown dust guidance, expect one area of potential
elevated blowing dust associated with west central Utah point
sources including the Sevier Lake Bed. Another point source across
western Arizona may bring additional elevated blowing dust to
southern Utah from roughly St. George to Big Water.

With an ongoing large wildfire near Flagstaff (the Tunnel Fire),
assessed smoke guidance and given the latest HRRR runs, any
concentrated smoke aloft will likely just skirt southeastern
portions of the CWA this morning. That said, those in the Lake
Powell area may notice reduced visibilities due to smoke aloft for
a time this morning.

Attention then turns to the evolution of the aforementioned
trough. Expect the trough to gradually shift eastward through the
day today. By this evening, the associated cold front will likely
stretch from somewhere around Wendover to Evanston. A portion of
the guidance shows a period of frontolysis as the front crosses
into northwestern Utah and largely slows the forward motion of the
boundary until the 500mb low redevelops over the
Idaho/Utah/Nevada triple point by Friday morning.

At this point the front will shift across the state, with cold
air advection ongoing by Friday afternoon across northern Utah.
Current guidance varies a bit on how quickly this cold air reaches
the Wasatch Mountains, though at this point, it appears 700mb
temperatures will fall to near -5 to -6C by Friday afternoon to
Friday evening (this is important for snow accumulations).

A period of gusty winds is again possible across eastern Utah
ahead of the cold front Friday afternoon but timing on this is
somewhat low confidence, so held off on any wind headlines for
this time period.

The current trajectory of the 500mb low and associated surface low
will favor a period of moderate precipitation across much of the
state Friday afternoon into Saturday morning. Given the timing of
the cold air arriving during this peak precipitation period, added
a winter weather advisory for the Wasatch and western Uinta
Mountains as a significant portion of the storm may have snow
ratios of 11:1 to 12:1. Current expectation is most of these
mountains locations will see 8-16 inches of snow, with locally
higher amounts particularly in the Upper Cottonwoods. Those
planning travel across northern Utah mountains passes Friday
night into Saturday morning should be prepared for winter driving
conditions.

Snow will become more showery Saturday morning. Showers may
increase in coverage again Saturday afternoon/early evening in
response to unstable conditions but should largely diminish Saturday
night.

.LONG TERM (After 12Z Sunday)...At the beginning of the long-
term period, the main dynamics of the storm have passed. However,
a shortwave trough on the backside of the main trough is expected
to bring snow showers to northern mountains mid-day Sunday before
a drier air mass moves into the area. This shortwave trough will
provide enough lift and instability to produce a 15-20% likelihood
of thunder across the northern mountains during Sunday afternoon
in addition to precipitation.

By Monday, a ridge will start to build in across the area, though
there is uncertainty surrounding its amplitude as it moves in
from the west. The more likely scenario is a modest ridge that
builds, bringing warm-air advection at H7. A less likely scenario
is overall zonal flow, which would slow the warming trend. A weak
disturbance is possible on Tuesday evening/night, though with
moisture limitations, the only impact might be increased cloud
cover and reduced radiational cooling. Depending on when clouds
move in and the stability of the airmass at this time, isolated
thunder cannot be ruled out for Tuesday evening. Increased clouds
earlier in the day could limit daytime heating and therefore would
reduce lapse rates and the chance for thunder.

Upstream of the ridge, a trough is expected to develop to the
northwest of the PacNW. This feature increases forecast
uncertainty, as there are many solutions among models regarding
its progression over the rest of the long-term period. The biggest
question is how quickly the trough moves inland, if it does at
all. Between Monday and Wednesday, the trough will likely stay
somewhat stationary in its position near the PacNW. By 00z
Thursday, 54% of ensemble members still favor a stationary trough.
Twenty-two percent of members suggest the trough moving slowly
inland, and the last 24% have the trough centered over the Idaho
panhandle, a solution that would bring very limited impacts to our
area. Deterministic solutions range from a stationary trough over
the PacNW (EC) to a trough that moves far south just ahead of our
area (Canadian). Depending on what solution pans out, we could
see temperatures changes, strong southwesterly flow, a chance for
precipitation, or even no impacts to our area.

&&

.AVIATION...KSLC...VFR conditions are expected for the duration of
the forecast period. These south winds will remain with us due to a
surface low moving from southwest to northeast across the western
half of Utah. Winds will gust up to 20-30 kts. There is some
uncertainty associated with the surface low that our winds could
shift to the northwest for a time. This would likely occur between
21-03Z. Winds should stay out of the south until the surface front
comes through around 04-06Z.  CIGS will be around 25kft until the
clouds accompanying the system arrive, around 21-00Z Friday, which
will bring our CIGS down to 10k-15kft.

REST OF UTAH AND SOUTHWEST WYOMING...Strong southwesterly winds are
expected to increase through the day before switching to the
northwest as early as 23z in northwest UT. Northwesterly flow will
expand from northwest to southeast. VFR conditions will prevail,
with mountain obscuration possible after 12z tomorrow.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory until 10 PM MDT this evening for UTZ121-128-130.

     Wind Advisory until 10 PM MDT this evening for UTZ102-105-115-
     116-119-122.

     Winter Weather Advisory from 6 AM Friday to noon MDT Saturday
     for UTZ110>112.

WY...None.
&&

Kruse/Cunningham/Cecava

For more information from NOAA's National Weather Service
visit... http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:25 AM MDTWinter Weather AdvisorySLCBeaver, Box Elder, Cache, Davis, Duchesne, Garfield and 13 more57 hr

Nearby

Wind Advisories in Utah, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.